Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2016, 7:28 PM EDT for 4 counties in North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 7:28 PM EDT (23:28 UTC)
- Expired
- Apr 28, 2016, 7:50 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
274
WUUS52 KRAH 282328
SVRRAH
NCC069-077-181-185-290030-
/O.NEW.KRAH.SV.W.0057.160428T2328Z-160429T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VANCE COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 727 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...WARRENTON...FRANKLINTON...
KITTRELL...YOUNGSVILLE...STOVALL AND MIDDLEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3643 7809 3596 7823 3607 7867 3608 7869
3608 7872 3645 7864
TIME...MOT...LOC 2327Z 287DEG 22KT 3628 7851
HAIL...1.00IN
WIND...60MPH
$$
231 follow-up statement
069
WWUS52 KRAH 282350
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT THU APR 28 2016
NCC069-077-181-185-290000-
/O.CAN.KRAH.SV.W.0057.000000T0000Z-160429T0030Z/
VANCE NC-GRANVILLE NC-WARREN NC-FRANKLIN NC-
750 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR VANCE...CENTRAL GRANVILLE...
SOUTHWESTERN WARREN AND FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
THE AREA.
LAT...LON 3643 7809 3596 7823 3607 7867 3608 7869
3608 7872 3645 7864
TIME...MOT...LOC 2347Z 287DEG 22KT 3571 7893
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT THU APR 28 2016 .SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY AND SATURDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 250 PM THURSDAY... CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI- STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT. STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR 60 NORTH TO MID 60S SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT /... AS OF 300 PM THURSDAY... DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING FROM UPPER 70S NE TO MID 80S SOUTH. THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING... BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 340 PM THURSDAY... A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48 SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED CHANCE OF PRECIP TO A GIVEN REGION. SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY. THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION. S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER AND COOLER DAYTIME TEMPS. -WSS AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE TO OUR SOUTH. GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON. ECMWF SHOWS A MUCH STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY. WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM. THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF OF THE ATLANTIC. THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO. CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1PM THURSDAY... 24-HOUR TAF PERIOD: STRONG DAYTIME HEATING AND RESULTANT DESTABILIZATION IN THE WARM SECTOR JUST SOUTH OF THE QUASI-STATIONARY FRONTAL ZONE ACROSS NORTHEAST NC WILL SUPPORT SCATTERED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS HAVE THE POTENTIAL TO REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THOUGH CONFIDENCE IN TIMING/LOCATION IS LOWER THAN AVERAGE...EXPECT THAT NORTHERN TERMINALS ARE MORE LIKELY TO BE AFFECTED BY THE STRONGEST STORMS. AS THE STORMS MOVE EAST OF THE AREA...AREAS OF STRATUS AND/OR FOG WILL BE POSSIBLE EARLY FRIDAY MORNING(06 TO 12Z)...ESPECIALLY IN AREAS THAT RECEIVE SUBSTANTIAL RAINFALL. ANY LOW CLOUDS/STRATUS SHOULD LIFT TO VFR BY MID MORNING WITH DRY VFR CONDITIONS EXPECTED THE REMAINDER OF THE DAY WITH THE STALLED FRONT FINALLY FORECAST TO PUSH SOUTH OF THE AREA FRIDAY EVENING. LOOKING AHEAD: THE FRONT TO OUR SOUTH WILL QUICKLY RETURN AS A WARM FRONT ON SATURDAY...BRINGING THE CHANCE OF SHOWERS AND SUB-VFR CEILINGS ON SATURDAY. WARM AND MOIST AIR ADVECTION IN ADVANCE OF A SLOWING MOVING COLD FRONT FROM THE WEST WILL RESULT IN ADVERSE AVIATION CONDITIONS WITH RAIN SHOWERS SUNDAY THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...WSS/JLB AVIATION...CBL
Hazardous weather outlook, Apr 28, 4:23 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT THU APR 28 2016 NCZ007>011-021>028-038>043-076>078-291100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-LEE-HARNETT-WAYNE- 423 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>075-083>086-088-089-291100- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 423 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 6:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 ENE SUMMERFIELD 36.22N 79.87W
04/28/2016 M1.00 INCH GUILFORD NC TRAINED SPOTTER
&&
NPLocal storm report, Apr 28, 6:53 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL SAXAPAHAW 35.95N 79.32W
04/28/2016 M0.75 INCH ALAMANCE NC TRAINED SPOTTER
SPOTTER IN SAXAPAHAW REPORTED 0.75 INCH HAIL.
&&
EVENT NUMBER RAH1600558
TDHSpecial weather statement, Apr 28, 7:03 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT THU APR 28 2016
NCZ011-027-028-290000-
HALIFAX NC-NASH NC-EDGECOMBE NC-
703 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN HALIFAX...
NORTHEASTERN NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL 800 PM
EDT...
AT 703 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DORTCHES...OR 8 MILES NORTHEAST OF NASHVILLE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...SCOTLAND NECK...DORTCHES...RED OAK...ENFIELD...
WHITAKERS...GLENVIEW...TILLERY AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3609 7731 3606 7734 3596 7793 3613 7799
3630 7742 3626 7741 3624 7738 3621 7738
3619 7735 3619 7733 3617 7731 3617 7729
3616 7727 3614 7726 3614 7725 3612 7725
3612 7724 3611 7724 3610 7723
TIME...MOT...LOC 2303Z 254DEG 30KT 3607 7788
WSSLocal storm report, Apr 28, 7:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 2 NNW HOBBTON 35.20N 78.33W
04/28/2016 SAMPSON NC LAW ENFORCEMENT
TREE DOWN BLOCKING HOBBTON HWY.
&&
NPLocal storm report, Apr 28, 7:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 SE ROLESVILLE 35.90N 78.41W
04/28/2016 WAKE NC TRAINED SPOTTER
SPOTTER REPORTED MULTIPLE LARGE TREES DOWN BLOCKING HWY
96 APPROXIMATELY 3 MILES SE OF ROLESVILLE. ALSO REPORTED
QUARTER SIZE HAIL.
0630 PM HAIL 3 SE ROLESVILLE 35.90N 78.41W
04/28/2016 M1.00 INCH WAKE NC TRAINED SPOTTER
SPOTTER REPORTED MULTIPLE LARGE TREES DOWN BLOCKING HWY
96 APPROXIMATELY 3 MILES SE OF ROLESVILLE. ALSO REPORTED
QUARTER SIZE HAIL.
&&
EVENT NUMBER RAH1600559
EVENT NUMBER RAH1600560
TDHSpecial weather statement, Apr 28, 7:20 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU APR 28 2016
NCZ008-009-290000-
VANCE NC-GRANVILLE NC-
720 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 800 PM EDT...
AT 719 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OXFORD...MOVING EAST AT 25 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...KITTRELL...STEM...SOUTH HENDERSON...BEREA...GILLBURG...
DABNEY AND LAKE BUTNER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3639 7830 3631 7828 3623 7836 3623 7838
3619 7840 3616 7843 3617 7844 3616 7846
3618 7849 3616 7851 3619 7880 3640 7871
TIME...MOT...LOC 2319Z 276DEG 20KT 3630 7860
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:18 AM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Granville, Halifax, Nash and 4 more | 2 hr |
| Apr 28, 3:02 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| Apr 28, 3:22 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Apr 28, 4:12 PM EDT | Special Weather Statement | RAH | Alamance | 48 min |
| Apr 28, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 41 min |
| Apr 28, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 24 min |
| Apr 28, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 60 min |
| Apr 28, 5:02 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Apr 28, 5:17 PM EDT | Special Weather Statement | RAH | Harnett | 58 min |
| Apr 28, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 51 min |
| Apr 28, 5:33 PM EDT | Special Weather Statement | RAH | Davidson | 42 min |
| Apr 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Forsyth, Guilford, Orange | 55 min |
| Apr 28, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 48 min |
| Apr 28, 5:54 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Apr 28, 5:54 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Apr 28, 5:55 PM EDT | Special Weather Statement | RAH | Davidson | 65 min |
| Apr 28, 6:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Apr 28, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 44 min |
| Apr 28, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 42 min |
| Apr 28, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 40 min |
| Apr 28, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Apr 28, 6:57 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Orange | 2 hr |
| Apr 28, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 48 min |
| Apr 28, 7:03 PM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 28, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 37 min |
| Apr 28, 7:20 PM EDT | Special Weather Statement | RAH | Granville, Vance | 40 min |
| Apr 28, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 49 min |
| Apr 28, 7:42 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Apr 28, 7:55 PM EDT | Special Weather Statement | RAH | Edgecombe | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.